Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 12, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Jun 12, 2024, 11:26 AM EDT for Palm Beach County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2024, 11:26 AM EDT (15:26 UTC)
- Expired
- Jun 12, 2024, 12:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 120 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
625
WFUS52 KMFL 121526
TORMFL
FLC099-121600-
/O.NEW.KMFL.TO.W.0012.240612T1526Z-240612T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
1126 AM EDT Wed Jun 12 2024
The National Weather Service in Miami has issued a
* Tornado Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until noon EDT.
* At 1126 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Lion Country Safari Park, or near
Wellington, moving east at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree
damage is likely.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal
Palm Beach, Loxahatchee Groves, Lion Country Safari Park, The
Acreage, Golden Lakes, and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2657 8042 2675 8043 2689 8024 2664 8014
TIME...MOT...LOC 1526Z 262DEG 10KT 2669 8034
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hadi2 follow-up statements
537
WWUS52 KMFL 121541
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1141 AM EDT Wed Jun 12 2024
FLC099-121600-
/O.CON.KMFL.TO.W.0012.000000T0000Z-240612T1600Z/
Palm Beach FL-
1141 AM EDT Wed Jun 12 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHEASTERN PALM BEACH COUNTY...
At 1141 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Loxahatchee Groves, or near Wellington, moving east
at 10 mph.
HAZARD...TORNADO.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree
damage is likely.
Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Royal Palm Beach,
Loxahatchee Groves, Lion Country Safari Park, The Acreage, Golden
Lakes, and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. You can also share your report with NWS
Miami on
Facebook and Twitter. This act may save lives of others in the path
of dangerous weather.
&&
LAT...LON 2661 8034 2675 8041 2689 8024 2666 8015
TIME...MOT...LOC 1541Z 262DEG 10KT 2670 8029
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hadi696 WWUS52 KMFL 121553 SVSMFL Severe Weather Statement National Weather Service Miami FL 1153 AM EDT Wed Jun 12 2024 FLC099-121602- /O.EXP.KMFL.TO.W.0012.000000T0000Z-240612T1600Z/ Palm Beach FL- 1153 AM EDT Wed Jun 12 2024 ...THE TORNADO WARNING FOR NORTHEASTERN PALM BEACH COUNTY WILL EXPIRE AT NOON EDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Miami. You can also share your report with NWS Miami on Facebook and Twitter. LAT...LON 2661 8034 2675 8041 2689 8024 2666 8015 TIME...MOT...LOC 1552Z 262DEG 10KT 2670 8026 $$ Hadi
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 8:49 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 8:49 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Miami FL
849 AM EDT Wed Jun 12 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 823 AM EDT Wed Jun 12 2024
After a nice lull overnight, convection has fired up once again
along a convergence boundary along central FL near the Lake
region. Portions of this line have moved over Glades, Hendry and
Collier county, with an estimated 1-3 inches of rain already over
some areas. This line is forecast to drift eastward through the
day, bringing more rain across the rest of the CWA. Additionally, ACARS
sounding data and the 12Z MFL sounding show favorable conditions
for additional rounds of rainfall to develop along the East Coast
ahead of this line. As such, the flash flooding risk will persist
across the area, especially for locations that received multiple
inches of rain yesterday. A very conditional, very marginal chance
for isolated landspouts or tornados will also be possible this
afternoon with the stronger "overachieving" storms that manage to develop,
but this possibility will hinge on having enough instability and
shear for a storm to organize, which still looks uncertain at this
time.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 147 AM EDT Wed Jun 12 2024
Somewhat drier mid-lvl air has filtered into SFL in the wake of
the earlier (convectively-enhanced) shortwave passage Tuesday
afternoon/evening. This combined with diurnal stabilization has
allowed for a general lull in heavier rainfall over the area early this
morning. This lull will likely not last very long as additional
convective development looks likely over portions of the area by
mid-morning (and potentially even by sunrise), as additional
shortwave impulses pivot into the area and interact with the
anomalous tropical moisture (PWATs 2.3-2.5 inches) that remains
pooled over South Florida.
The forecast for today remains complex, as the overnight guidance
suite hints at a plethora of plausible but sometimes conflicting
scenarios for how the day will evolve. There is a general
consensus that the best low-lvl convergence and moisture pooling
will be over northern areas of our CWA in the Lake region, and
many of the global models place their QPF maximum in this vicinity
(or even north of our area altogether). However, many of the
higher-res guidance hint at greater convective coverage/intensity
south of this zone of broader ascent likely fueled by greater
diurnal destabilization and potentially a weak differential
heating boundary. Both the northern and southern foci seem
plausible so went with a broadbrushed approach for QPF, giving
slightly more weight to the southern solution as it is favored by
the CAMs and we are only 6-18 hours out.
Whether the northern or southern solution pans out will have
impacts on today's hydrology concerns, as the northern third or
so of the area saw significantly less rainfall (generally 2 inches
or less) on Tuesday compared to the region between Tamiami Trail
and Alligator Alley which observed a widespread 3-6 inches, with
localized amounts of up to 8 inches. This observed rainfall
gradient is evident in FFG with 6 hour FFG varying from around 2
inches in coastal Collier and Miami-Dade to 4-5 inches in Palm
Beach/Glades/Hendry counties. Consequently a southern solution
would likely result in greater hydrologic impacts, as several
inches of rain would be likely over already saturated areas, while
the northern solution would be more "equitable" and ideally less
impactful (unless it focused over urban portions of PB county).
The only notable change to the synoptic pattern on Thursday will
be the development of an intensifying sfc. low over the stalled
boundary to our north, just off the SE Coast. This low (which may
eventually acquire subtropical characteristics over the Gulf
Stream) will shift NE in the late week period, but looks to at
least in the short term keep the subtropical moisture tap in place
over our area through Thursday (i.e. the classic cyclone moisture
tail). With the potential for significant additional rainfall
(HREF PMMs would indicate areas of 2-4 inch totals possible) and
likely saturated ground made the decision to extend the Flood
Watch through Thursday evening with this morning update.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 256 PM EDT Tue Jun 11 2024
An active subtropical jetstream will become entrenched over central
Florida, just downstream of a positively tilted major short-wave
trough that will impart on the Gulf of Mexico. This will allow for a
fetch of deep tropical moisture to remain entrenched over South
Florida, thus resulting in a prolonged period of widespread rainfall
will continue through the remainder of the week. Hydrologic concerns
will be the primary focus through the remainder of the week,
primarily owing to antecedent rainfall from previous days, and the
repeated bouts of strong thunderstorms capable of producing very
high tropical rainfall rates. With precipitable water remaining
above 2.0 inches, expect favorable conditions for flooding and even
flashing flooding - particularly for urban locations. The most
intense rainfall will develop in tandem with upper level impulses
that trek through the CWA through this period. As far as rainfall
totals through Friday, expect 4-8 inches for the western half of the
region, and 2-6 inches for the eastern half of CWA (including
metropolitan east coast), with locally higher totals possible. These
totals are subject to deviate based on how the forecast evolves in
the coming days.
A stationary frontal boundary will gradually dissolve, as low-level
circulations develop over the southern Gulf of Mexico and coastal
FL/GA respectively. This will likely stretch/divert moisture away in
opposite directions away from the region, though there will still be
lingering deep tropical moisture such that heavy rainfall will still
be a concern through the weekend. By late Saturday/early Sunday, a
backing of low-level winds will be realized as expansive Bermuda
ridge of high pressure expands southwestward. An easterly flow
regime will likely become re-established, which will allow for
periods of heavy rainfall in the morning along the east coast, with
more coverage generally along interior and western portions of the
CWA. Heavy rainfall and flooding will be the primary concerns again,
though the threat should be diminished in comparison to earlier in
the week. Nevertheless, cannot rule out the potential for flooding
through the weekend, mostly conditional on measured rainfall up to
this point.
High temperatures will begin to increase slightly through the period
with mid 80s expected on Friday and slightly increasing each
afternoon. Highs will reach the lower 90s again by the Tuesday-
Wednesday time frame.
&&
.AVIATION...
(12Z TAFS)
Issued at 823 AM EDT Wed Jun 12 2024
Periods of sub-VFR conditions likely today as rounds of SHRA/TSRA
push through today. Convective activity is forecast to spread
NW to SE through the day. Several TEMPOs are already in place but
short- fuse amendments could be needed as conditions evolve.
Outside of storm outflows generally southerly winds - gusty at
times - will prevail through the daytime hours.
&&
.MARINE...
Issued at 147 AM EDT Wed Jun 12 2024
Near hazardous southerly winds will persist over the area waters
today, as the area remains south of a stalled front and associated
surface low. These winds will decrease Thursday into the late
week period as the low progresses northeast into the Atlantic
waters. Numerous showers and thunderstorms remain likely through
much of the upcoming week resulting in periods of locally higher
winds and seas. Outside of storms wave heights should remain 3 ft
or less through the forecast period.
&&
.BEACHES...
Issued at 147 AM EDT Wed Jun 12 2024
The moderate risk of rip currents will continue today for the
beaches of Collier county as breezy SW flow persists.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 86 78 85 76 / 90 90 90 90
West Kendall 87 75 87 74 / 90 100 90 90
Opa-Locka 87 77 87 76 / 90 80 90 90
Homestead 87 76 87 75 / 80 100 90 90
Fort Lauderdale 85 77 84 77 / 90 80 90 90
N Ft Lauderdale 86 77 85 76 / 90 80 90 90
Pembroke Pines 89 77 88 77 / 90 80 90 90
West Palm Beach 86 75 85 75 / 90 70 100 90
Boca Raton 87 76 86 76 / 90 80 90 90
Naples 87 77 86 76 / 90 90 90 100
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday evening for FLZ063-066>075-168-
172>174.
AM...None.
GM...None.
&&
SHORT TERM...Carr
LONG TERM....SRB
AVIATION...ATVHazardous weather outlook, Jun 12, 10:02 AM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 1002 AM EDT Wed Jun 12 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 131415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1002 AM EDT Wed Jun 12 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Excessive Rainfall: With multiple rounds of heavy rainfall possible, the potential for flash flooding will exist especially across the urban and poor drainage areas. The rainfall will be particularly problematic for urban and recently soaked regions. Thunderstorms: Numerous thunderstorms are expected over South Florida today. Some of the thunderstorms could contain gusty winds and heavy downpours. There will be a moderate risk of rip currents for the Collier county beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Enhanced tropical moisture will be in place over South Florida through at least Friday, resulting in periods of heavy rain and a flooding threat. See Flood Watch for the latest details. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 11, 9:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 11, 9:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 11, 10:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jun 11, 11:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 12, 8:59 AM EDT | Special Marine Warning | MFL | 46 min | |
| Jun 12, 9:52 AM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 12, 10:22 AM EDT | Tornado Warning | MFL | Broward, Collier | 23 min |
| Jun 12, 10:26 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jun 12, 10:34 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 12, 10:52 AM EDT | Tornado Warning | MFL | Broward | 23 min |
| Jun 12, 10:58 AM EDT | Areal Flood Advisory | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 4 hr |
| Jun 12, 11:13 AM EDT | Tornado Warning | MFL | Broward | 17 min |
| Jun 12, 11:16 AM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 12, 11:17 AM EDT | Special Marine Warning | MFL | 43 min | |
| Jun 12, 11:19 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 12, 11:35 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| Jun 12, 11:44 AM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 12, 11:45 AM EDT | Flash Flood Warning | MFL | Broward | 5 hr |
| Jun 12, 11:55 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 12, 11:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 12, 12:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 12, 12:34 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 7 hr |
| Jun 12, 1:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 12, 1:07 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 7 hr |
| Jun 12, 1:23 PM EDT | Flash Flood Warning | MFL | Collier | 3 hr |
| Jun 12, 2:00 PM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 6 hr |
| Jun 12, 2:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 12, 2:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jun 12, 2:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Jun 12, 2:23 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 6 hr |
| Jun 12, 2:31 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Jun 12, 2:53 PM EDT | Flash Flood Warning | MFL | Broward | 5 hr |
| Jun 12, 3:00 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 7 hr |
| Jun 12, 3:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 12, 3:10 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 12, 3:51 PM EDT | Flash Flood Warning | MFL | Collier | 114 min |
| Jun 12, 3:56 PM EDT | Special Marine Warning | MFL | 94 min | |
| Jun 12, 4:13 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| Jun 12, 4:28 PM EDT | Special Weather Statement | MFL | Monroe | 62 min |
| Jun 12, 4:36 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 3 hr |
| Jun 12, 4:54 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 12, 5:08 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
| Jun 12, 5:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 12, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 48 min |
| Jun 12, 5:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 12, 5:57 PM EDT | Areal Flood Warning | MFL | Collier, Hendry | 14 hr |
| Jun 12, 7:31 PM EDT | Areal Flood Warning | MFL | Broward, Miami-Dade | 12 hr |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.